Stupidly Took One 220mg Aleve (Naproxen) — Tinnitus Is Now Slightly Higher Pitched

Discussion in 'Support' started by leftearguy, Apr 16, 2020.

    1. leftearguy

      leftearguy Member

      Tinnitus Since:
      04/10/20
      Cause of Tinnitus:
      Weed, Hidden Hearing Loss
      Almost 5 hours ago I took one Aleve pill for a headache I was having, and then had the idea of looking up how it can affect tinnitus. Turns out, it's famously an Ototoxic drug. Several minutes later the ringing in my ear when I plug it seems to be higher pitched and more "violent" (don't know how else to describe it) I'm already terrified that its permanently worse.

      How long do the effects of the pill usually last? I guess I'm just gonna have to wait it out and see if it gets any better. I feel like I've already accepted that this is the new normal for the ringing, however.

      Does anyone have any experiences with these Ototoxic Pain Pills?

      It's scary how easily it seems like they can damage your hearing and give you tinnitus.
       
      • Hug Hug x 1
    2. aot
      Depressed

      aot Member Benefactor Hall of Fame

      Location:
      USA
      Tinnitus Since:
      2016. Worsened 11/2019.
      Cause of Tinnitus:
      Probably sound induced, worsened due to noise expouse + flu.
      I don't think a single pill can cause too much harm. Try not to give it any thought. (Though I know that this can be easier said than done.) This is probably temporary.
       
      • Agree Agree x 1
    3. Kriszti

      Kriszti Member Benefactor

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      Are you absolutely positive that it's worse? Can't it be that you are very worried and panicking after looking the drug up and that's why you perceive it as higher and more aggressive? I have no intention to doubt you, but this happened to me. Not with this pill, but first time I took an Ibuprofen after developing tinnitus, I had an elevated ringing, which went down to baseline after a day. I knew that NSAIDs could be ototoxic, but I had a horrible headache and took the risk, but was very, very afraid. So maybe not the pill, but my anxiety was responsible for the spike. I hope your spike will go down soon.

      (On an other note, but I guess, that you are not planning to take this pill again, especially not for a longer period, but be very careful with it. It's written on the leaflet that it's not supposed to be taken longer than for 10 days. And that's serious. My father took this pill for serious back pain, and he used to have a habit of disregarding the side affects, so he took it for more than 10 days. We were on a vacation abroad and he got a (possible) heart attack. Probably a minor one, because he is alive, and didn't even get hospitalized, and didn't even wake us up, but he told us later that he thought that he was gonna die. So don't abuse this medicine.)
       
      • Like Like x 1
    4. AUTHOR
      AUTHOR
      leftearguy

      leftearguy Member

      Tinnitus Since:
      04/10/20
      Cause of Tinnitus:
      Weed, Hidden Hearing Loss
      Yeah I think it was definitely me mostly being paranoid. I I'm just so scared about my tinnitus situation overall. It was louder at first I think, when I could feel it working to make my head numb/not hurt, but it seems to be wearing off, and with it the ringing is pretty much at a normal volume I think. I still feel like it might be at a higher pitch though which scares me. But I'll probably be okay. Sorry about what your dad went through though. These meds can be somewhat dangerous sometimes it seems.
       
      • Like Like x 1
    5. Kriszti

      Kriszti Member Benefactor

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      Totally understandable that you are afraid. Wait it out, and try not to panic, easier said than done. I really hope you will be ok. It's a good sign that it's already better.

      (Thank you. But it was definitely at least partly his fault. The leaflet states loud and clear that this is a possible side effect, he didn't take it seriously. We are very lucky that this didn't end very bad...)
       
    6. Nothisispatrick

      Nothisispatrick Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Don’t know
      Try to relax okay? We’re all here for you. I really think it could be just a short term spike from the meds (that is common for NSAIDs). Try to not worry too much, try to watch some tv to get it off your mind (I know that’s easier said than done). If you ever need anything, feel free to message me. In the meantime try and relax.
       
    7. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      Almost two weeks ago I was exposed to less than a second of a moderately loud high pitched noise in a YouTube video. I still have a new high pitch tone.

      I am not panicking just yet. Most spikes are temporary. My rule of thumb is to begin worrying once there hasn't been any improvements for more than six weeks. Some temporary spikes last more than 3 months, but normally after about 4-6 weeks they Begin fading.
       
      • Like Like x 1
      • Hug Hug x 1
    8. Lola808
      Amazed

      Lola808 Member Benefactor

      Location:
      Honolulu
      Tinnitus Since:
      4/2020
      Cause of Tinnitus:
      High frequency hearing loss wearing headphones to bed
      Bill I accidentally just took some Vanquish my brother gave me thinking it was Tylenol based, not Aspirin. Then I reacted with pain in both my ears and ringing. Do you think this can be permanent? The pain was epic @Bill Bauer.
       
      • Hug Hug x 1
    9. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      For now it is impossible to tell whether or not it will be temporary. If it doesn't fade/improve after 4-6 weeks, it would be a bad sign. If it doesn't improve after 3 months it would be a really bad sign, but even in that case there would still be a chance of it eventually improving (I believe I remember reading about a case like that).

      Setbacks are impossible to avoid (the vast majority of those who got better had experienced at least one major setback) - try to not beat yourself up over this. If the setback were a result of an acoustic trauma, I would be optimistic about it being temporary because I remember reading many cases of it going away after a huge setback (and I had experienced this myself too). I read about very few cases of people having setbacks as a result of ototoxic medications, and that's the reason I am not as sure about what to expect.
       
      • Like Like x 1
      • Hug Hug x 1
    10. hans799
      Mellow

      hans799 Member Benefactor Hall of Fame

      Location:
      Hungary
      Tinnitus Since:
      Born with it
      Cause of Tinnitus:
      Worsened Dec 2016 by headphones
      Did this subside?
       
    11. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      It took about a week to subside.
       
      • Like Like x 3
    12. ltwhisper

      ltwhisper Member

      Location:
      Quebec (Canada)
      Tinnitus Since:
      10/2020
      Cause of Tinnitus:
      8/08/2020 accoustic trauma + loud environnement
      My tinnitus is more than a month old and yeah I took 300mg of Naproxen and it made both my tinnitus sounds louder. It's been 4 days and as yet to return to baseline.
       
Loading...

Share This Page